MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDC30
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) haptic was detached inside the injector during implantation.The injector was defective and the lens was in contact with the patient's eye.Through follow-up, we learned, that the patient is well.The lens was removed and replaced with a new lens with the same diopter.No further information was provided.Note: a separate report will be submitted under the number 3012236936-2024-0003488 to capture the intraocular lens.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown, as information was requested but not provided.Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure.Section e1 - email address: unknown, as information was requested but not provided section e1 - telephone number: (b)(6).Section h3 the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: the device was not returned; however, a picture that was provided was evaluated.Section h3 - device evaluated by manufacturer? yes device evaluation: a photograph provided by the customer was evaluated.The photograph displayed the suspect cartridge and one cartridge wing can be observed to be detached.Due to the quality of the photograph and no product received, no further evaluation could be performed.The complaint issues "haptic detached" and "cartridge damaged" were not identified during photograph evaluation.The observed "wing broken" is similar to the reported complaint issue "cartridge damaged".However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction were identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: march 12, 2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the cartridge was evaluated under magnification.The cartridge was received with viscoelastic residue distributed through the length of the cartridge.The cartridge tip was damaged.The complaint issues "haptic detached" and "cartridge damaged" were not identified during photograph and product evaluation.The observed "cartridge tip cracked/damaged" is similar to the reported complaint issue "cartridge damaged".However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21048627
Report Number3012236936-2024-000348
Device Sequence Number8409123
Product Code KYB
UDI-Device Identifier05050474530027
UDI-Public(01)05050474530027(17)250108(10)CP03436
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberCP03436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/23/2025
05/02/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/11/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown